Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes swelling on feet and ankles?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2002
Answered : 4459 Questions
Question
Hi
I have been experiencing a lot of edema in past several months. mostly in feet and ankles (when it gets very bad it goes up to about mid-calf)
I am 47, overweight (exacerbated by a back fracture, & chronic back issues 2 yrs ago)
I had a full cardio work up (stress test etc) 1 yr ago - everything came back fine (thankfully)
But the swelling - especially when it is very hot & humid, is insufferable.
I had a run-in scare of DVT last year - every symptom - but nothing found
NOW in past month first one and now two small lumps on my L foot -- yesterday some sudden moderate discomfort in my left foot (like a burning sensation coupled with throbbing) while seated and sudden inexplicable bruising started at toe-line & began spreading over my top of my foot. No pain on weight bearing (not any more than normal)
Sorry to "write a book" - any ideas? :) Thank you so very much for your time.
XXXX
Posted Tue, 26 Aug 2014 in General Health
 
 
Answered by Dr. Naveen Kumar Sharma 42 minutes later
Brief Answer:
It can be hypertension leading to edema

Detailed Answer:
Hello Madam,
I have read your case and it looks to me that your swelling is due to high blood pressure. You have not mentioned if you are taking any blood pressure medicines. I also want to know little detail about your illness before I advise you any thing.
1.Are you also having Diabetes or Hypertension?
2. Does this swelling disappear in morning and increase in evening?
3. Is there any issue related to urination like burning or increase frequency?
4. are you taking any medicines since long time?
Please answer these questions. I will try my best to help you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor